Jump to content

Hair Loss


Recommended Posts

I've been experiencing some dramatic hair loss lately. I've noticed it for a couple of weeks now. I did some research and have found that this can occur for some of the following reasons:

a) 3-4 months following a major illness (my POTS came on suddenly and severely, putting me in the hospital 3 times in March of this year)

b.) beta blockers have been responsible (I'm on a low dose atenolol. I started out on 150 a day and am down to 25)

c) over doing some vitamins (like A). I haven't been taking any new vitamins.

So...I have pretty thick hair and am still fine, but have definitely lost about 1/4-1/3 so far. A couple of people have actually commented (without prompting from me).

(a) above usually stops without complete loss. (b.) stops when you stop the drug.

I have been doing EXTREMELY well on atenolol. I consider myself normal (just minor occassional dizziness). I hate to switch drugs at this point.

Has anyone else experienced this? What did you do? Did it go away?

Thanks.

Link to comment
Share on other sites

I've been shedding a lot more hair for years now. There are many causes, but still dont officially know mine yet. I'm surprised it's not that noticeable to others yet, considering how much I lose. I did start out with a very thick amount though. It's definitely over the typical 100hairs a day. I first noticed it when I was changing around my birth controls, so I thought it was related to that. And it could be sometimes. But then even after I stopped the birth control for about 6mo, it was still happening, so then it seemed to not make a difference whether I was on/off or what type I was on.

I supposedly have PCOS, ha, which sadly makes your hairy, but you can also lose your scalp hair. Ha, it's pretty evil. The dermatologists/gynecologists did blood work, but didnt see any other causes, so they blamed on that and the fact my dad is bald. They said "oh you're probably just balding due to family history/PCOS".. ha, it was so ridiculous how nonchalant they were about it. I tried taking Biotin supplements for a while, but didnt notice much of a difference. Then I got diagnosed w/cancer, and lost most of my hair with chemo. I didnt think it was going to grow back given my previous history, but it did.

It's still thinner than it used to be years ago, but people don't find it that noticeable anymore now that it's getting a little longer. When it was real short, you could still kinda see through to the scalp a bit. Now I don't think people can tell, but I still went back to losing a lot of hair like I did before the chemo. So I don't know if that's just what happened to me as I was getting older, it thins, but regenerates a little too? or if it is connected with being sick for so long.. it's been 15 years for me now, since I was 16, and maybe the last 5-6 years I noticed the hair loss getting alot worse. I wonder if POTS in particular can do that, or if it's just being sick with any illness for a period of time can do it? Maybe it's the physical stress on the body? Who knows.. but interesting to know that others have found the same thing.

Link to comment
Share on other sites

I lost a lot of hair when I was on Midodrine....10mg/3xday. I also had annoying all over chills. My present N wondered why I was taking so much each day but said no more other than to bring in a record of BP over last 3 years. Meanwhile, I gradually cut back to 5 mg/2x day and don't really feel any better/worse than on the higher dosage. Also there is no more hair loss or chills so that's a bonus.

When I took 4 sheets of BPs to him 4 days ago, he said, "You really do have mostly low BPs but said no more. He didn't say anything when I mentionesd that I'd cut back on M because of what he'd said on my previous visit so I'll just play it by ear and see what happens. I'm quite fine without the hair loss and the chills.

mary p

Link to comment
Share on other sites

I was watching an episode of "The Doctors" today and this came up. Based on what they said, I would mention it to your doc. Could be a thyroid or anemia issue. Testing wouldn't hurt.

I recently began a biotin supplement called Appearex to help with my very soft and weak nails. I have taken many supplements in the past w/o visible results. THIS is different. My nails are long & super strong (I have to cut them!) and my hair is growing almost an inch a month. I have to shave my legs DAILY. You might want to try it. You will see a difference in 2-4 weeks.

Julie

Link to comment
Share on other sites

I'm shopping for a wig. I've lost so much it's really visable. Mostly on the top. I have been under a lot of stress and I do believe menapause adds to the issue. We lose it where we want to keep it and get it where we NEVER wanted it. Oh JOY of JOYS -- what getting older brings to us. I don't know if POTS is contributing or not. But, as in previous post, there's allot of us having the problem.

Link to comment
Share on other sites

I started losing my hair fairly suddenly last year. I'd say maybe 30%-40% had fallen out and then it tapered off. I kept trying to find a way to explain it, but finally settled on alopecia. It runs on both sides of my family, and I'm about the age my father was when he started losing his hair noticeably.

It should taper off, but it can be pretty scary when you're actively shedding tons of hair. My hair's not so thin yet that I'd need a wig, but I thought I might for a while.

Link to comment
Share on other sites

I also have noticed an increase in the loss of hair. I have thick hair so it's not noticeable to others, but it's quite noticeable to me whenever I brush or wash my hair.

My family, though, may have discovered the reason for my increase of hair loss. Since being diagnosed with AN, washing my hair is a MAJOR undertaking since I getso out of breath and fatigued. Whereas I use to wash my hair every other day, I now wash my hair only twice a week. zmy husband theorizes that since I'm not washing my hair as often, more of my hair is falling out when I do wash it. Guess that's as good as a reason as anything else.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...